Welcome to the new Cancer Survivors Network website! Existing members can click HERE to review the changes and new features on CSN.

question about chemo

lawleete
lawleete Member Posts: 25
edited March 2014 in Colorectal Cancer #1
hello to everyone.i haven't posted in a little while so i thought i would ask a question.i've had two treatments of chemo (5fu,leukovorin,and oxiliaplatin) and so far so good except i've had some stomach pain that went up in to my chest.it only lasted for about 5 mins.but the pain was enough that had it continued, i was calling for an ambulance.i had 3 episodes of this that came about 3 hrs.of each one(1am,3am,and 7am) the last 2 weren't as painful as the 1st one and only lasted for 1-2 mins. my oncologist thinks that i am having intestinal cramping and said he can give me medicine for this.he doesn't think it's from the chemo drugs. does anyone have any experience with this? god bless all cancer patients and their caregivers.

Comments

  • neon356
    neon356 Member Posts: 137
    Lawleete,you didn't mention if you've had surgery or not. I had a lot of stomach pain during my chemo and for quite a while after my surgery. I'm surprised that your oncologist said it wasn't connected. Chemo can definitely effect your GI system, everything from nausea to cramps. Remember to try and keep your fluids up, take the meds he offers you if necessary, and don't hesitate to go to the ER if necessary. For a while there I went so many times they all knew me by my first name. And remember- soon this will all be in the past and you WILL begin to feel like your old self again. Good luck,...Carl
  • carmen07
    carmen07 Member Posts: 120
    Lawlette
    My husband has experience heartburn with chemo as he got futher into his treatments. The doctor recommended he take pepcid. Not sure if your pain is the same feeling. It's not every treatment, but when he does it's enough pain that he can't sleep.
  • kangatoo
    kangatoo Member Posts: 2,105
    carmen07 said:

    Lawlette
    My husband has experience heartburn with chemo as he got futher into his treatments. The doctor recommended he take pepcid. Not sure if your pain is the same feeling. It's not every treatment, but when he does it's enough pain that he can't sleep.

    Hiya Lawleete. If you refer to my last posts I mention about my recent tests for heart problems--now don't get alarmed but my specialist arranged tests to find out the cause of upper chest pains and pains under the ribs. Fortunately heart problems were ruled out but as my family history of heart problems/ my high blood pressure and high cholesterol prompted him to investigate it.

    I had a surgical wound from pubic bone to breast bone and his conclusion was that even tho surgery was 12 months ago painfull areas can still remain. Also the chemotherapy in some patients can cause ongoing pains/ muscle spasms etc.
    As I said--do not be alarmed--I just wanted to indicate to you my recent problems with chest and abdominal pains.
    Hope you are able find the cause.
    luv n huggs--kanga n Jen
  • MJay
    MJay Member Posts: 132
    I had similar pains to those that landed me in the hospital. Not so much because of the pains but topped with stress I just couldn't deal. Mine was due to the after affects of 5FU & Leuk and radiation too. They gave me Lomodil which helped dull the pain but didn't make them go away. Only time did that-- but it was only a few days.
  • Kanort
    Kanort Member Posts: 1,272
    Hi Lawleete,

    I had the same chemo treatment that you are having and did have an intestinal blockage that caused pain. It was accompanied with vomiting and nausea, so I don't think that is what you are experiencing. I'm glad your oncologist is staying abreast of what is going on.

    Stay in touch.

    Hugs,

    Kay
  • AuthorUnknown
    AuthorUnknown Member Posts: 1,537
    I get those kind of chest pains and I am on the same regiment as you. We recently added magnesium and calcium, it takes an extra hour but I do feel a little better than I did before. My Doc said it is related to the chemo and surgery and we are just keeping an eye on it. I have a high threshold for pain so I am not as effected by it as I might be. But there is no sense in taking chances, if it is scaring you, get thee into a hospital, I find the reassurance soothing for some of my issues!

    good luck and take care

    randy
  • spongebob
    spongebob Member Posts: 2,565
    Ahoy, Law -

    Have you considered acid reflux? I was on Prevecid before chemo and found that it helped similar symptoms in my. Might be worth asking the doc.

    Be well.

    - SpongeBob
  • lawleete
    lawleete Member Posts: 25
    hello all.just a follow up to my post.i 've never had heartburn nor do i have heart problems.although my oncologist doesn't think it's chemo related,it seems odd to me that it's only happened when i was on chemo.(i do trust my oncologist)anyway, i have treatment this weekend and he is going to prescibe medicine for it so maybe that will help.thanks for your replies and god bless cancer patients and their caregivers.